Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 39, NWS Huntsville, AL

March 14, 2012Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 14, 2012, 4:51 PM CDT for Lawrence County, Alabama. It was in force for 17 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2012, 4:51 PM CDT (21:51 UTC)
Expired
Mar 14, 2012, 5:08 PM CDT
In force
17 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lawrence County, AL

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:55 PM CDTHAIL 1.75Ene Town Creek, ALGOLF BALL SIZE HAIL WAS REPORTED.
Mar 14, 4:56 PM CDTHAIL 11 E Town Creek, ALQUARTER SIZE HAIL REPORTED.
Mar 14, 5:00 PM CDTHAIL 0.88Town Creek, ALDIME TO NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY 101 AND HIGHWAY 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS54 KHUN 142151
SVRHUN
ALC079-142230-
/O.NEW.KHUN.SV.W.0039.120314T2151Z-120314T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 PM CDT WED MAR 14 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 530 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOWN CREEK...OR ABOUT 15 MILES NORTHWEST OF MOULTON...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH COURTLAND...
  COURTLAND...
  WHEELER...
  HILLSBORO...CHALYBEATE SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3473 8722 3469 8711 3453 8712 3460 8750
      3465 8748 3465 8744 3469 8745 3471 8743
      3474 8743 3474 8742 3475 8743 3476 8742
TIME...MOT...LOC 2150Z 275DEG 11KT 3468 8738

$$
SS
2 follow-up statements
980 
WWUS54 KHUN 142158
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CDT WED MAR 14 2012

ALC079-142230-
/O.CON.KHUN.SV.W.0039.000000T0000Z-120314T2230Z/
LAWRENCE AL-
458 PM CDT WED MAR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN LAWRENCE COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTH COURTLAND...OR ABOUT 14 MILES NORTH OF MOULTON...
MOVING EAST AT 15 MPH.

AT 455 PM GOLF BALL SIZE HAIL WAS REPORTED AT TOWN CREEK ON HIGHWAY 
20.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COURTLAND...WHEELER...CHALYBEATE SPRINGS...CADDO AND HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3473 8722 3469 8711 3453 8712 3460 8750
      3465 8748 3465 8744 3469 8745 3471 8743
      3474 8743 3474 8742 3475 8743 3476 8742
TIME...MOT...LOC 2157Z 275DEG 11KT 3468 8735

$$

SS
019 
WWUS54 KHUN 142208
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
508 PM CDT WED MAR 14 2012

ALC079-142218-
/O.CAN.KHUN.SV.W.0039.000000T0000Z-120314T2230Z/
LAWRENCE AL-
508 PM CDT WED MAR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3473 8722 3469 8711 3453 8712 3460 8750
      3465 8748 3465 8744 3469 8745 3471 8743
      3474 8743 3474 8742 3475 8743 3476 8742
TIME...MOT...LOC 2208Z 275DEG 11KT 3468 8731

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:53 PM CDT, 58 minutes earlier.

Area forecast discussion, Mar 14, 3:53 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT WED MAR 14 2012

.DISCUSSION...
COMPARED TO 24 HOURS AGO...A SOMEWHAT BUSIER DAY IN THE WEATHER
DEPARTMENT FOR THE TENNESSEE VALLEY. CURRENT RADAR INDICATED
ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS FIRING ALONG A
WEAK BOUNDARY EXTENDING FROM THE MID MISSISSIPPI RIVER VALLEY TO THE
SE COAST. THIS ACTIVITY WAS TRACKING TO THE ESE 15-20 MPH...WITH
PRIMARY THREATS MAINLY OF GUSTY WINDS AND HAIL.

OTHERWISE ON A BIG PICTURE...A SUMMER-LIKE PATTERN EXISTED ACROSS
MUCH OF THE LOWER-48. A ZONAL/SPLIT FLOW CONTINUED...WITH AN ACTIVE
NORTHERN STREAM BRINGING A SERIES OF STORMS ACROSS THE PACIFIC NW.
THE SUBTROPICAL JET WAS ALSO BRINGING MORE HIGH ALTITUDE MOISTURE
ACROSS THE BAJA AND NORTHERN MEXICO...TO ACROSS THE DEEP SOUTH. THAT
MOISTURE AND THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL BRING
UNSETTLED WEATHER TO THE AREA...BEGINNING LATER TONIGHT.

HAVE EXTENDED ISOLATED CONVECTION INTO THE EARLY EVENING...WITH A
BREAK IN THE WEATHER LATE THIS EVENING. HAVE INCREASED RAIN CHANCES
AFTER MIDNIGHT...COINCIDING WITH THE APPROACH OF DEEPER MOISTURE AND
SUPPORT. MOSTLY CLOUDY SKIES AND A GOOD CHANCE OF SHOWERS/STORMS IS
EXPECTED THU INTO FRI...AS DECENT CONVERGENCE AND MOISTURE REMAIN.
FORECAST SOUNDINGS FROM TODAYS MODEL RUNS NOTE MORE PRECIP WATER
THAN YESTERDAYS OUTPUT...THUS A BETTER CHANCE FOR LOCALLY HEAVY RAIN
(ESPECIALLY GIVEN RELATIVELY SLOW STORMS SPEED AND EFFECTS FROM
CELLS REPEATING OVER THE SAME AREA). CAPE PARAMETERS...FROM THE
SOUNDINGS WERE IN THE 2K RANGE...ALONG WITH NEGATIVE LIFTED/
SHOWALTER INDEXES...TYPICAL WHEN IN AN UNSTABLE REGIME. TOTAL SHEAR
VALUES CONTINUE ON THE LOW SIDE. WEAK SHEAR AND A LACK OF STRONG
UPPER LEVEL SUPPORT AND/OR FORCING FROM A BOUNDARY LIKE A FRONT...
WILL HELP KEEP WIDESPREAD SEVERE CHANCES LOW.

RAIN CHANCES SHOULD DIMINISH BY THE WEEKEND...AS UPPER LEVEL RIDGING
BUILDS OVER THE EASTERN CONUS. THIS WILL RESULT IN EVEN WARMER
TEMPS...WITH HIGHS RISING INTO THE LOWER AND POSSIBLY SOME MID 80S
READINGS. BEFORE THEN...HIGHS FOR TOMORROW...THE IDES OF MARCH WILL
WARM INTO THE UPPER 70S TO AROUND 80...WITH MORE CLOUDS AND RAIN
CHANCES KEEPING TEMPERATURES TEMPERED. HIGHS BY SATURDAY WILL PUT
THE OLD RECORD OF 82-1963 IN JEOPARDY OF BEING EQUALED OR ECLIPSED.
RECORD HIGHS AT MUSCLE SHOALS OVER THE NEXT DAYS ARE SAFER IN THE
UPPER 80S. HIGH TEMPERATURES BY NEXT TUE/WED SHOULD COOL SOMEWHAT AS
THE RIDGES WEAKENS SOMEWHAT...AND THE MODERATED EFFECTS OF COOLER
AIR FROM THE NORTH ATLANTIC FILTERS FURTHER INLAND.

RSB

&&

.AVIATION...
/ISSUED 1215 PM CDT WED MAR 14 2012/
FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE FORECAST
PERIOD. AFTERNOON CU FIELD WILL CONTINUE TO INCREASE TO NEAR BKN BUT
SHOULD REMAIN ABV 3KFT...WHILE VERY ISOL SHRA/TSRA WILL CONTINUE TO
DEVELOP ACROSS THE AREA. ONLY BRIEF AND LIMITED IMPACTS ARE EXPECTED IF
ANY STORMS SHOULD DIRECTLY IMPACT THE TERMINALS (BRIEF GUSTY WINDS
MAINLY OUT OF THE W AND SHORT VIS/CIG DROPS TO MVFR WILL BE
POSSIBLE)...SO HAVE INCLUDED ONLY A CB MENTION THRU 23Z DUE TO SPARSE
COVERAGE OF STORMS AND DIFFICULTY OF TIMING THE IMPACTS. CLOUD COVER
SHOULD DIMINISH SLIGHTLY OVERNIGHT AND MAY LEAD TO EARLY MORNING MVFR
FOG AT BOTH TERMINALS BEFORE LOWER CIGS AND MORE SHRA/TSRA ARRIVE
AFTER 13Z.

CCC

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  80  58  82  57 /  20  40  40  40  20
SHOALS        59  81  59  83  57 /  30  40  40  40  20
VINEMONT      60  78  60  81  58 /  20  40  40  40  20
FAYETTEVILLE  57  80  59  81  57 /  30  40  50  40  20
ALBERTVILLE   54  77  58  78  57 /  20  40  40  40  20
FORT PAYNE    52  79  55  81  56 /  20  40  40  40  30

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 14, 4:35 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
435 PM CDT WED MAR 14 2012

ALZ001>010-016-TNZ076-096-097-151000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
435 PM CDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY
THIS EVENING...AND MAY BE CAPABLE OF SMALL HAIL...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN LATE TONIGHT AS A WEAK
UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA. A FEW STORMS MAY BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH...BUT
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH FRIDAY NIGHT AS A
SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. WIND
GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITHIN SOME STRONGER
THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS THURSDAY AND
FRIDAY. HOWEVER...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

BCC/CCC

In the hours before

Special weather statement, Mar 14, 2:26 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT WED MAR 14 2012

ALZ004-007-142000-
LAWRENCE-MORGAN-
226 PM CDT WED MAR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES
UNTIL 300 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 15 MPH. AN
ADDITIONAL STRONG THUNDERSTORM IS SOUTHWEST OF WREN...MOVING
SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL IS EXPECTED WITH BOTH OF THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MOULTON.
  WREN.
  SPEAKE...DANVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3444 8744 3459 8732 3448 8699 3430 8711
      3429 8720 3430 8731
TIME...MOT...LOC 1925Z 294DEG 12KT 3451 8729

CCC
Special weather statement, Mar 14, 2:37 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CDT WED MAR 14 2012

ALZ004-005-007-142000-
LAWRENCE-LIMESTONE-MORGAN-
237 PM CDT WED MAR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 15 MILES SOUTHWEST OF ATHENS...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HILLSBORO.
  RIPLEY.
  TRINITY...TANNER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3481 8694 3458 8696 3462 8731 3476 8730
      3476 8727 3478 8728 3480 8723
TIME...MOT...LOC 1937Z 286DEG 14KT 3471 8720

CCC
Special weather statement, Mar 14, 2:59 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT WED MAR 14 2012

ALZ004-007-016-142030-
CULLMAN-LAWRENCE-MORGAN-
259 PM CDT WED MAR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...LAWRENCE AND MORGAN
COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WREN...OR 5 MILES SOUTH OF MOULTON...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM IS 5 MILES SOUTH OF
WREN...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SPEAKE.
  BATTLEGROUND.
  NORTHEAST PORTIONS OF BANKHEAD NATIONAL FOREST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3430 8712 3430 8729 3443 8741 3452 8722
      3436 8702 3429 8695 3418 8711 3419 8712
TIME...MOT...LOC 1956Z 304DEG 13KT 3440 8725

CCC
Local storm report, Mar 14, 3:09 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             WREN                    34.43N 87.29W
03/14/2012  E0.50 INCH       LAWRENCE           AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED THROUGH 1 PM AT A RESIDENCE
            IN THE WREN COMMUNITY.

&&

KWEBER
Special weather statement, Mar 14, 3:27 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT WED MAR 14 2012

ALZ004-016-142100-
CULLMAN-LAWRENCE-
327 PM CDT WED MAR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND LAWRENCE COUNTIES
UNTIL 400 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANDERSVILLE...OR 8 MILES SOUTHWEST OF
MOULTON...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3418 8712 3430 8712 3430 8738 3436 8753
      3453 8744 3439 8711 3432 8711 3431 8702
      3416 8708
TIME...MOT...LOC 2027Z 295DEG 18KT 3441 8738

SS
Local storm report, Mar 14, 4:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 PM CDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             N MT HOPE               34.46N 87.48W
03/14/2012  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:46 PM CDTSpecial Weather StatementHUNColbert29 min
Mar 14, 1:59 PM CDTSpecial Weather StatementHUNLawrence31 min
Mar 14, 2:26 PM CDTSpecial Weather StatementHUNLawrence34 min
Mar 14, 2:37 PM CDTSpecial Weather StatementHUNLimestone23 min
Mar 14, 2:59 PM CDTSpecial Weather StatementHUNLawrence31 min
Mar 14, 3:27 PM CDTSpecial Weather StatementHUNLawrence33 min
Mar 14, 3:32 PM CDTSevere Thunderstorm WarningHUNLawrence28 min
Mar 14, 3:57 PM CDTFlash Flood WarningHUNFranklin, Lawrence3 hr
Mar 14, 4:01 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 14, 5:11 PM CDTSpecial Weather StatementHUNLawrence34 min
Mar 14, 6:02 PM CDTSpecial Weather StatementHUNFranklin28 min
Mar 14, 6:12 PM CDTSpecial Weather StatementHUNColbert33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.